MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558470
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two cre wireguided dilatation balloons used during the same procedure.It was reported to boston scientific corporation that two cre wireguided dilatation balloons device were used in the duodenum during a duodenal dilation procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the black exit marker was noted to be bunched up like an accordion.It was also noted that it was squished and got wider which prevented the physician from moving the balloon at all.Reportedly, the device ended up lodged in the scope, so the balloon was removed together with the endoscope.The physician then cut the catheter in half with wire cutters to remove the device from the scope.They used a second cre wireguided dilatation balloon, and the same event occurred.The procedure was completed with a third cre wireguided dilatation balloon.There have been no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 2976 captures the reportable event of exit marker bunched up.A visual examination of the complaint device revealed that the black exit market was accordioned.It was noticed that the catheter was kinked and mechanically cut.The balloon did not show any damages.Dimensional examination of the catheter was performed and was measured in three sections; distal, medium and proximal.The three sections were within specification.This failure is likely due to factors or conditions related to procedure, the patient anatomy and/or the manner as the device was handled that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8439975
Report Number3005099803-2019-01315
Device Sequence Number1780464
Product Code FDT
UDI-Device Identifier08714729339403
UDI-Public08714729339403
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberM00558470
Device Catalogue Number5847
Device Lot Number20304594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1